Alert archive / Iowa / Flash Flood Warnings in 2015

Flash Flood Warning 35, NWS Des Moines, IA

September 6, 2015Boone County, Carroll County, Greene County, Iowa

NWS Des Moines, IA issued this flash flood warning at Sep 6, 2015, 8:14 PM CDT for Boone County, Carroll County, Greene County, Iowa. It was in force for 6 hr. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2015, 8:14 PM CDT (01:14 UTC)
Expired
Sep 7, 2015, 2:15 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Boone County, IA, Carroll County, IA, Greene County, IA

The radar

The Des Moines radar (KDMX), 70 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 8:53 PM CDTHEAVY RAIN 3.04Grand Junction, IARAINFALL TOTAL SINCE 730PM FROM AN ELECTRONIC GAUGE. REPORT VIA SOCIAL MEDIA.
Sep 6, 9:15 PM CDTHEAVY RAIN 3.2Coon Rapids, IACOON RAPIDS LARC RECORDED 3.2 INCHES OF RAIN FROM APPROXIMATELY 8PM TO 9PM.
Sep 6, 10:10 PM CDTHEAVY RAIN 4.7Coon Rapids, IACOON RAPIDS LARC RECORDED 4.7 INCHES TOTAL RAINFALL OVER THE LAST 2 HOURS, FROM 8PM TO 10PM.
Sep 6, 10:21 PM CDTFLASH FLOODCoon Rapids, IAWATER OVER HIGHWAY 141 NEAR COON RAPIDS. EMERGENCY MANAGER REPORTED THAT THIS IS NOT NORMAL PLACE THAT FLASH FLOODS.
Sep 6, 10:35 PM CDTFLASH FLOOD1 Sse Coon Rapids, IAHIGHWAY 141 CLOSED JUST SE OF COON RAPIDS, MAY NEED TO BE CLOSED NEAR BAGLEY SHORTLY. COUNTY ROAD P18 CLOSED NORTH OF BAGLEY. AUTHORITIES ARE LIMITING ACCESS TO BAYARD. EXTENSIVE FLOODING ACROSS NORTHERN GUTHRIE COUNTY. FROM GUTHRIE COUNTY EMERGENCY MANAGER.
Sep 6, 10:46 PM CDTFLASH FLOOD1 Nnw Bagley, IAWATER OVER P18 NORTH OF BAGLEY ALONG THE GREENE AND GUTHRIE COUNTY LINE.
Sep 6, 10:46 PM CDTFLASH FLOOD2 Ene Ralston, IAWATER OVER 210TH STREET NEAR HIGHWAY 30.
Sep 6, 10:46 PM CDTFLASH FLOOD3 Nnw Bagley, IAWATER OVER 330TH NEAR J AVENUE JUST NORTH OF BAGLEY.
Sep 6, 11:00 PM CDTHEAVY RAIN 2.45Jefferson, IAMEASURED AT 7AM. END TIME ESTIMATED BASED ON RADAR.
Sep 6, 11:00 PM CDTHEAVY RAIN 5.7Coon Rapids, IASTORM TOTAL. END TIME BASED ON OBS.
Sep 7, 12:00 AM CDTHEAVY RAIN 2.331 S Churdan, IASTORM TOTAL. END TIME ESTIMATED BASED ON RADAR.
Sep 7, 12:00 AM CDTHEAVY RAIN 3.91 N Ralston, IAEND TIME ESTIMATED FROM RADAR. REPORT VIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 127 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2015-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1563 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2015-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1563 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1693 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.5
Supercell composite
21.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

116 
WGUS53 KDMX 070114
FFWDMX
IAC015-027-073-070715-
/O.NEW.KDMX.FF.W.0035.150907T0114Z-150907T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
814 PM CDT SUN SEP 6 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN CARROLL COUNTY IN WEST CENTRAL IOWA...
  GREENE COUNTY IN WEST CENTRAL IOWA...
  NORTHWESTERN BOONE COUNTY IN CENTRAL IOWA...

* UNTIL 215 AM CDT MONDAY
    
* AT 813 PM CDT...TRAINED WEATHER SPOTTERS REPORTED THUNDERSTORMS  
  PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. RAINFALL RATES OF TWO 
  INCHES PER HOUR OR MORE ARE POSSIBLE. FLASH FLOODING IS EXPECTED 
  TO BEGIN SOON.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  JEFFERSON...OGDEN...COON RAPIDS...GRAND JUNCTION...SCRANTON...
  CHURDAN...RIPPEY...DEDHAM...PATON...BOXHOLM...PILOT MOUND...
  RALSTON...DANA...BEAVER...BERKLEY AND JEFFERSON MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4206 9464 4221 9463 4221 9401 4198 9401
      4186 9442 4186 9488

$$

LEE
3 follow-up statements
167 
WGUS73 KDMX 070314
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1014 PM CDT SUN SEP 6 2015

IAC015-027-073-070715-
/O.CON.KDMX.FF.W.0035.000000T0000Z-150907T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL IA-GREENE IA-BOONE IA-
1014 PM CDT SUN SEP 6 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM CDT MONDAY
FOR SOUTHEASTERN CARROLL...GREENE AND NORTHWESTERN BOONE COUNTIES...

AT 1010 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
THUNDERSTORMS PRODUCING HEAVY RAIN CONTINUED OVER PORTIONS OF THE 
WARNED AREA. RAIN ESTIMATES INDICATED THAT OVER SIX INCHES OF RAIN 
MAY HAVE FALLEN ALONG THE SOUTHERN CARROLL AND GREENE COUNTY BORDERS 
WITH GUTHRIE COUNTY. 4.7 INCHES WAS OBSERVED BY AN AUTOMATED GAUGE 
IN COON RAPIDS.  FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY...IF IT 
HAS NOT ALREADY. ANOTHER ONE TO TWO INCHES OF RAIN IS EXPECTED OVER 
SOUTHERN GREENE COUNTY. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
JEFFERSON...OGDEN...COON RAPIDS...GRAND JUNCTION...SCRANTON...
CHURDAN...RIPPEY...DEDHAM...PATON...BOXHOLM...PILOT MOUND...
RALSTON...DANA...BEAVER...BERKLEY AND JEFFERSON MUNICIPAL AIRPORT. 
BRUSHY CREEK...WILLOW CREEK...MOSQUITO CREEK AND OTHER SMALL 
TRIBUTARIES WILL BE ESPECIALLY SUSCEPTABLE TO FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4206 9464 4221 9463 4221 9401 4198 9401
      4186 9442 4186 9488

$$

SMALL
802 
WGUS73 KDMX 070408
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1108 PM CDT SUN SEP 6 2015

IAC015-027-073-070715-
/O.CON.KDMX.FF.W.0035.000000T0000Z-150907T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL IA-GREENE IA-BOONE IA-
1108 PM CDT SUN SEP 6 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM CDT MONDAY
FOR SOUTHEASTERN CARROLL...GREENE AND NORTHWESTERN BOONE COUNTIES...

AT 1056 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES CONTINUE TO 
INDICATE THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE WARNED AREA. 
RADAR ESTIMATES SHOW SIX TO SEVEN INCHES OF RAIN MAY HAVE FALLEN 
OVER SOUTHERN GREENE COUNTY NORTH OF BAYARD. AN AUTOMATED RAIN GAUGE 
NEAR COON RAPIDS HAS REPORTED 5.7 INCHES OF RAIN OVER THE PAST THREE 
HOURS...AND THIS DOES NOT APPEAR TO BE IN THE AREA OF HEAVIEST RAINS.

RAINFALL FREQUENCY ESTIMATES SHOW HEAVY PRECIPITATION OF THIS 
MAGNITUDE ONLY OCCURS ONCE EVERY 50 TO 100 YEARS. DEGREES OF FLASH 
FLOODING NOT EXPERIENCED IN SOME PEOPLES LIFETIME MAY BE OCCURRING 
OVER SOUTHERN GREENE COUNTY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
JEFFERSON...OGDEN...COON RAPIDS...GRAND JUNCTION...SCRANTON...
CHURDAN...RIPPEY...DEDHAM...PATON...BOXHOLM...PILOT MOUND...
RALSTON...DANA...BEAVER...BERKLEY AND JEFFERSON MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 4206 9464 4221 9463 4221 9401 4198 9401
      4186 9442 4186 9488

$$

SMALL
067 
WGUS73 KDMX 070714
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
214 AM CDT MON SEP 7 2015

IAC015-027-073-070722-
/O.EXP.KDMX.FF.W.0035.000000T0000Z-150907T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL IA-GREENE IA-BOONE IA-
214 AM CDT MON SEP 7 2015

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN CARROLL...GREENE AND
NORTHWESTERN BOONE COUNTIES WILL EXPIRE AT 215 AM CDT...

THE HEAVY RAIN HAS ENDED...AND THIS FLASH FLOOD WARNING HAS BEEN 
REPLACED BY AN AREAL FLOOD WARNING IN EFFECT UNTIL 2 AM CDT TUESDAY 
MORNING.

LAT...LON 4206 9464 4221 9463 4221 9401 4198 9401
      4186 9442 4186 9488

$$

BEERENDS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 6:24 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Sep 6, 6:24 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
624 PM CDT SUN SEP 6 2015

.SHORT TERM /TONIGHT/...
ISSUED AT 305 PM CDT SUN SEP 6 2015

STILL SOME UNCERTAINTY ABOUT EVOLUTION OF SYSTEM TONIGHT. VARIOUS
MODEL SOLUTIONS BEGINNING TO EITHER POINT TOWARD SLIGHTLY MORE
PROGRESSIVE EVOLUTION OF CONVECTION OVERNIGHT...OR SLIGHTLY MORE
NORTH PLACEMENT OF MAX.

SO FAR CONVECTIVE TRENDS HAVE BEEN RAMPING UP SLOWLY DUE TO H700
TEMPS SITTING ABOVE 11-12C THIS AFTERNOON. BUT AS FRONT ENTERS
NW/W IA EARLY THIS EVENING AND AREA BECOMES UNCAPPED AND H700
TEMPS COOL A COUPLE OF DEGREES...A RAPID INCREASE IN STORMS SHOULD
OCCUR BETWEEN 4 PM AND 7 PM. DESPITE THE EXPECTED MODEL
UNCERTAINTY...WE ARE IN NEAR RECORD TERRITORY FOR AVAILABLE
ATMOSPHERIC MOISTURE FOR EARLY SEPTEMBER. THIS IS DUE IN PART TO A
PROLONGED FETCH OF GULF MOISTURE WHICH IS FEEDING NORTHEAST INTO
THE CENTRAL PLAINS AND GREAT LAKES. SECONDLY...A TROPICAL
CONNECTION FROM THE SOUTHWEST US THAT RESULTED IN AN OLD TROPICAL
SYSTEM EARLIER IN THE WEEK OFF THE COAST OF BAJA MEXICO BEING
INGESTED IN THE MID TO UPPER LEVEL FLOW. PWAT VALUES WILL BE
APPROACHING 2 TO 2.25 INCHES BETWEEN 00-06Z TONIGHT PLACING OUR
VALUES IN THE 99TH/100TH PERCENTILE AND OVER 3 SDEV ABOVE NORMAL
FOR THIS TIME OF YEAR. WARM CLOUD DEPTHS ARE NEAR 14.5KFT WHICH IS
EXTREMELY DEEP. THERE REMAIN NUMEROUS FACTORS SUPPORTING
EFFICIENT/HIGH RAINFALL RATES THIS EVENING...AND LOOKING
AHEAD...AGAIN MONDAY NIGHT. BACK TO THE MODELS...CONSECUTIVE RUNS
OF THE HRRR ARE SHOWING A MORE PROGRESSIVE EVOLUTION TO TONIGHTS
CONVECTION WITH FORWARD PROPAGATING CORFIDI VECTORS ABOUT 20 KTS.
BUT EVEN THIS IS DECEIVING IF RAINFALL RATES ARE 2-3 INCHES PER
HOUR AT TIMES...AND STILL SUGGESTS A QUICK COUPLE OF INCHES OF
RAIN IN THE MORE VIGOROUS CELLS. WITH ANY LOCALIZED
TRAINING...STILL A POTENTIAL FOR ISOLATED 3 TO 4 INCHES AMOUNTS
OVERNIGHT. THE NAM IS LEANING TOWARD THE MORE PROGRESSIVE HRRR
OVERNIGHT WITH THE GFS RAMPING UP CONVECTION BETWEEN 00-06Z ON THE
NOSE OF THE INCREASING LOW LEVEL JET ALONG THE INVERTED TROUGH
WITHIN THE ZONE OF MAXIMUM SFC CONVERGENCE. THE QPF MAX IS
CENTERED OVER HIGHWAY 30...ROUGHLY BETWEEN US 20/I80 FROM GREENE
TO MARSHALL COUNTIES. WITH THAT ADDED UNCERTAINTY TONIGHT AND THE
POSSIBLE NORTHERLY SHIFT BY 20 MILES OF THE QPF MAX...WILL BE
ADDING ONE ROW OF COUNTIES TO TONIGHTS FFA ALONG US 20. REALIGNING
THE WATCH NOW IS RISKY...DUE TO THE POSSIBILITY OF THE MODELS ARE
NOT PROPERLY ACCOUNTING FOR A STRONGER OUTFLOW BOUNDARY LATER IN
THE EVENING...WHICH WOULD THEN BE FEEDING OFF AN INCREASING LOW
LEVEL JET OVERNIGHT. THERE MAY ACTUALLY BE TWO FAVORED AREAS OF
HEAVY RAINFALL...EARLIER BETWEEN US20/30 AND LATER ALONG AND SOUTH
OF I80. NONE THE LESS...THE RISK FOR FLASH FLOODING AND SUBSEQUENT
ISSUES REMAINS. TIMING OF THE EVENT SUGGESTS THAT STORMS SHOULD BE
IN FULL SWING BETWEEN 02-09Z WITH ACTIVITY REMAINING STRONG BUT
SLOWLY DIMINISHING BETWEEN 09-13Z MONDAY OVER THE SOUTH/SOUTHEAST.
LOWS TONIGHT WILL FALL TO THE LOWER 70S SOUTH TO NEAR 60 OVER THE
FAR NORTHWEST AS THE COOLER AIR BEGINS TO FILTER INTO THE REGION
TONIGHT. TONIGHTS RAINFALL WILL PRIME THE REGION FOR A MORE
SIGNIFICANT RISK OF FLOODING MONDAY NIGHT AND THIS IS COVERED IN
THE EXTENDED DISCUSSION.

.LONG TERM /MONDAY THROUGH SUNDAY/...
ISSUED AT 305 PM CDT SUN SEP 6 2015

A POTENTIALLY SIGNIFICANT HEAVY RAIN AND FLOODING EVENT MAY BE
SHAPING UP EARLY THIS WEEK.

THE COLD FRONT SAGGING DOWN INTO IOWA TONIGHT...AS DISCUSSED IN
THE SHORT TERM SECTION ABOVE...WILL LIKELY STALL ACROSS SOUTHERN
IOWA BY MONDAY MORNING THEN RETREAT BACK NORTHWARD A BIT TOWARD
CENTRAL IOWA DURING THE DAY. DESTABILIZATION WILL BE LIMITED BY
DEBRIS CLOUDS AND A LACK OF LOW LEVEL WARM AIR ADVECTION OVER
MOST OF THE FORECAST AREA...PLUS THERE WILL BE NO LARGE SCALE
FORCING MECHANISM FOR CONVECTION FOR MOST OF THE DAY. NEVERTHELESS
THE AIRMASS WILL BE JUICED ENOUGH WITH THE BOUNDARY WOBBLING
AROUND THAT LOW POPS ARE MAINTAINED ON MONDAY.

BEGINNING LATE MONDAY AFTERNOON AND ESPECIALLY ON MONDAY NIGHT THE
ATMOSPHERE APPEARS TO BE SETTING UP FOR A SIGNIFICANT...POSSIBLY
EXTREME HEAVY RAINFALL EVENT. ALONG AND SOUTH OF THE NEARLY
STATIONARY FRONTAL ZONE PWAT VALUES WILL BE NEAR RECORDS WITH
SUBSTANTIAL MOISTURE TRANSPORT CONTINUING FROM THE GULF ESPECIALLY
AS THE NOCTURNAL LOW LEVEL JET KICKS IN AFTER DARK.
CONCURRENTLY...A SECOND FAIRLY ROBUST MID LEVEL SHORTWAVE WILL
ROUND THE BASE OF BROAD CYCLONIC FLOW ALOFT AND PROVIDE A TRIGGER
FOR WIDESPREAD THUNDERSTORM DEVELOPMENT. WITH WARM CLOUD DEPTHS IN
EXCESS OF 15 KFT IN FORECAST SOUNDINGS AND THE COMBINATION OF
OTHER FACTORS...WE WILL BE PRIMED FOR VERY EFFICIENT RAINFALL
RATES AND POTENTIALLY TRAINING OR SLOW MOVING STORMS NEAR THE
FRONTAL ZONE. THIS COULD LEAD TO WIDESPREAD RAINFALL AMOUNTS IN
THE 2 TO 3 INCH RANGE WITHIN A BROAD SWATH ACROSS THE AREA...AND
LOCALIZED AMOUNTS OF 6 INCHES OR MORE ARE DEFINITELY CONCEIVABLE.
IN TERMS OF THE FLOODING EFFECTS OF SUCH RAINFALL...MUCH WILL
DEPEND ON WHERE IT FALLS AND WHETHER IT OCCURS IN THE SAME AREA AS
THE HEAVIEST RAINFALL TONIGHT...WHICH IS IN TURN DEPENDENT ON THE
DIFFICULT TO PREDICT MOTIONS AND LOCATION OF THE FRONTAL BOUNDARY
BY MONDAY EVENING. IT IS LIKELY...IN ANY EVENT...THAT A SECOND
FLASH FLOOD WATCH WILL BE NEEDED AFTER TONIGHTS RAINFALL PANS
OUT...AND THAT IT MAY NEED TO HAVE EVEN STRONGER WORDING FOR THE
POTENTIAL EFFECTS MONDAY NIGHT INTO TUESDAY MORNING.

SCATTERED THUNDERSTORMS MAY CONTINUE TO FESTER ACROSS OUR SOUTHERN
COUNTIES ON TUESDAY AS THE FRONTAL ZONE LINGERS NEAR THE
IOWA/MISSOURI BORDER...BUT THEN ANOTHER SHORTWAVE TROUGH WILL MOVE
OVERHEAD AROUND TUESDAY EVENING AND FINALLY CLEAR OUT THE WET
AIRMASS TO OUR SOUTH. THIS WILL BRING AN END OF ANY HEAVY RAIN
THREAT FOR THE REMAINDER OF THE SEVEN DAY FORECAST...ALONG WITH
NOTABLY COOLER AND DRIER WEATHER ACROSS IOWA. THERE WILL BE A
CHANCE FOR SCATTERED SHOWERS AND STORMS AROUND THURSDAY AS A
REINFORCING COLD FRONT SURGES ACROSS THE STATE...USHERING IN THE
FIRST TRULY AUTUMNAL WEATHER OF THE SEASON AT THE END OF THIS WEEK
WITH FRIDAY HIGHS IN THE 60S AND FRIDAY NIGHT LOWS IN THE 40S
STATEWIDE.

&&

.AVIATION...07/00Z
ISSUED AT 624 PM CDT SUN SEP 6 2015

LINE OF THUNDERSTORMS STRETCHING FROM KDNS TO KMCW TO CONTINUE TO
MOVES ESE THROUGH THE STATE DURING THE EVENING AND OVERNIGHT
HOURS. LOW CLOUDS AND SOME FOG POSSIBLE ACROSS THE NORTHERN TAFS
BEHIND THE THUNDERSTORMS. MVFR TO POSSIBLY IFR VSBYS POSSIBLE WITH
THE STORMS IN ESPECIALLY OVERNIGHT DUE TO HEAVY RAINFALL. HAIL
ALSO POSSIBLE AND DAMAGING WINDS WITH ANY POTENTIAL SEVERE STORMS.

&&

.HYDROLOGY...
ISSUED AT 305 PM CDT SUN SEP 6 2015

AS REFERENCED IN THE PREVIOUS DISCUSSIONS...TWO HEAVY
RAINFALL EVENTS ARE POSSIBLE TONIGHT THROUGH TUESDAY MORNING WITH
THE FOCUS FROM NORTH CENTRAL TO SOUTHERN IOWA. WIDESPREAD RAINFALL
AMOUNTS OF 2 TO 3 INCHES ARE EXPECTED WITH AMOUNTS EXCEEDING 5
INCHES POSSIBLE DURING THIS PERIOD. MONDAY NIGHTS EVENT IS STILL
EXPECTED TO BE OF GREATER MAGNITUDE...SO SOME REEVALUATION OF THE
WATCH OUTLINE WILL OCCUR BETWEEN THIS EVENING AND TOMORROW
MORNING AFTER TONIGHTS RAINFALL REPORTS ARE GATHERED. IN BOTH
EVENTS...EFFICIENT RAIN PRODUCING STORMS WILL PRODUCE HEAVY
RAINFALL OVER A SHORT PERIOD OF TIME. SIGNIFICANT RUNOFF AND/OR
PONDING OF WATER IS LIKELY IN SOME AREAS LEADING TO A FLASH FLOOD
THREAT. THE EVENT MAY EVOLVE INTO A RIVER FLOODING THREAT THROUGH
MID TO LATE WEEK AS THE RUNOFF REACHES THE LARGER STREAMS. THE
MAGNITUDE OF RIVER FLOODING ON ANY GIVEN MAINSTEM RIVER WILL
DEPEND ON BOTH RAINFALL AMOUNTS AND BASIN COVERAGE IN THE NEXT 48
TO 60 HOURS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ADAIR-ADAMS-
APPANOOSE-AUDUBON-BLACK HAWK-BOONE-CASS-CLARKE-DALLAS-DAVIS-
DECATUR-GREENE-GRUNDY-GUTHRIE-HAMILTON-HARDIN-JASPER-LUCAS-
MADISON-MAHASKA-MARION-MARSHALL-MONROE-POLK-POWESHIEK-RINGGOLD-
STORY-TAMA-TAYLOR-UNION-WAPELLO-WARREN-WAYNE.

&&

SHORT TERM...REV
LONG TERM...LEE
AVIATION...BEERENDS
HYDROLOGY...REV
Hazardous weather outlook, Sep 6, 3:31 PM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
331 PM CDT SUN SEP 6 2015

IAZ004>007-015>017-023>028-033>035-044-045-071100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-CRAWFORD-CARROLL-
331 PM CDT SUN SEP 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED FROM THIS AFTERNOON THROUGH
TONIGHT. A FEW SEVERE STORMS ARE POSSIBLE WITH DAMAGING WIND
GUSTS TO 60 MPH AND QUARTER SIZED HAIL THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE DURING THE DAY ON MONDAY...THEN MORE
LIKELY MONDAY NIGHT INTO TUESDAY. LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE...BUT OTHERWISE THE THREAT OF SEVERE WEATHER IS LOW.

A FEW THUNDERSTORMS WILL AGAIN BE POSSIBLE FROM WEDNESDAY NIGHT
INTO THURSDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

IAZ036>039-046>050-057>062-070>075-081>086-092>097-071100-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-MARSHALL-
TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-
MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-
WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
331 PM CDT SUN SEP 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED FROM THIS AFTERNOON THROUGH
TONIGHT. A FEW SEVERE STORMS ARE POSSIBLE WITH DAMAGING WIND GUSTS
TO 60 MPH AND QUARTER SIZED HAIL THE PRIMARY THREATS. LOCALLY
HEAVY RAINFALL IS ALSO EXPECTED.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA FROM TONIGHT INTO
MONDAY MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA FROM TONIGHT INTO
MONDAY MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

THUNDERSTORMS ARE POSSIBLE DURING THE DAY ON MONDAY...THEN MORE
LIKELY MONDAY NIGHT INTO TUESDAY. A FEW STORMS MAY BE
SEVERE WITH STRONG WINDS AND HAIL THE PRIMARY THREATS.
HOWEVER...THE MORE SIGNIFICANT HAZARD FROM THESE STORMS WILL BE
HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING...ESPECIALLY
ON MONDAY NIGHT.

A FEW THUNDERSTORMS WILL AGAIN BE POSSIBLE AROUND THURSDAY.
SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

LEE

In the hours before

Local storm report, Sep 6, 7:33 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
733 PM CDT SUN SEP 6 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HEAVY RAIN       1 W LIDDERDALE          42.12N 94.80W
09/06/2015  E2.70 INCH       CARROLL            IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED HEAVY RAINFALL OF
            2.70 INCHES STORM TOTAL SO FAR.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Sep 6, 7:44 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
744 PM CDT SUN SEP 6 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HEAVY RAIN       GRAFTON                 43.33N 93.06W
09/06/2015  M0.76 INCH       WORTH              IA   TRAINED SPOTTER

            RAINFALL SO FAR THIS EVENING.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Sep 6, 7:51 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
751 PM CDT SUN SEP 6 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     TSTM WND GST     MANNING                 41.91N 95.06W
09/06/2015  E50 MPH          CARROLL            IA   NWS EMPLOYEE

            OFF DUTY NWS EMPLOYEE REPORTS 50 MPH WIND
            GUST.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Sep 6, 8:02 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
802 PM CDT SUN SEP 6 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     FLASH FLOOD      GLIDDEN                 42.06N 94.73W
09/06/2015                   CARROLL            IA   PUBLIC

            PUBLIC REPORTED WATER RUNNING OVER HIGHWAY
            30 IN MULTIPLE LOCATIONS ABOUT A HALF MILE
            WEST OF GLIDDEN. REPORT VIA SOCIAL MEDIA.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Sep 6, 8:03 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
803 PM CDT SUN SEP 6 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     FLASH FLOOD      GLIDDEN                 42.06N 94.73W
09/06/2015                   CARROLL            IA   PUBLIC

            PUBLIC REPORTED ROADSIDE DITCHES FULL AND
            LOCAL ROADS IN GLIDDEN WITH 6 TO 10 INCHES
            OF STANDING WATER. REPORT VIA SOCIAL MEDIA.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Sep 6, 8:10 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
810 PM CDT SUN SEP 6 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     HEAVY RAIN       1 SE DANA               42.10N 94.22W
09/06/2015  M1.50 INCH       GREENE             IA   TRAINED SPOTTER

            REPORTS: 1.50 INCHES OF RAINFALL IN 30
            MINUTES FROM ELECTRONIC RAIN GAUGE.

&&

NWS DES MOINES IA
IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 7:19 PM CDTSevere Thunderstorm WarningDMXCerro Gordo26 min
Sep 6, 7:54 PM CDTSevere Thunderstorm WarningDMXBoone, Greene, Hamilton, Webster30 min
Sep 6, 7:55 PM CDTFlash Flood WarningDMXCalhoun, Carroll6 hr
Sep 6, 8:28 PM CDTSpecial Weather StatementDMXBoone17 min
Sep 6, 9:08 PM CDTSpecial Weather StatementDMXGuthrie52 min
Sep 6, 9:12 PM CDTFlash Flood WarningDMXAudubon, Boone, Dallas, Greene, Guthrie6 hr
Sep 6, 9:12 PM CDTSevere Thunderstorm WarningDMXBoone, Polk28 min
Sep 6, 9:18 PM CDTSevere Thunderstorm WarningDMXDallas, Guthrie27 min
Sep 6, 9:39 PM CDTSpecial Weather StatementDMXPolk51 min
Sep 6, 10:00 PM CDTFlash Flood WarningDMXBoone, Dallas6 hr
Sep 7, 1:21 AM CDTFlash Flood WarningDMXRinggold, Taylor6 hr
Sep 7, 1:51 AM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Mahaska, Monroe, Wapello54 min
Sep 7, 2:06 AM CDTAreal Flood WarningDMXAudubon, Boone, Carroll, Dallas, Greene, Guthrie36 hr
Sep 7, 4:21 AM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more30 hr
Sep 7, 9:04 AM CDTRiver Flood WarningDMXDallas, Greene3 days

Nearby

Flash Flood Warnings in Iowa, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.